Advanced Search
Article Contents
Article Contents

Characterizations of uniform hyperbolicity and spectra of CMV matrices

Abstract Related Papers Cited by
  • We provide an elementary proof of the equivalence of various notions of uniform hyperbolicity for a class of GL$(2,\mathbb{C})$ cocycles and establish a Johnson-type theorem for extended CMV matrices, relating the spectrum to the set of points on the unit circle for which the associated Szegő cocycle is not uniformly hyperbolic.
    Mathematics Subject Classification: Primary: 37D20, 42C05; Secondary: 37A20.


    \begin{equation} \\ \end{equation}
  • [1]

    Ju. M. Berezanskii, Expansions in Eigenfuncions of Selfadjoint Operators, Amer. Math. Soc., Providence, 1968.


    J. Bochi and N. Gourmelon, Some characterizations of domination, Math. Z., 263 (2009), 221-231.doi: 10.1007/s00209-009-0494-y.


    D. Damanik, J. Fillman, M. Lukic and W. Yessen, Uniform hyperbolicity for Szegő cocycles and applications to random CMV matrices and the Ising model, Int. Math. Res. Not., 2015 (2015), 7110-7129.doi: 10.1093/imrn/rnu158.


    D. Damanik, J. Fillman and D. C. Ong, Spreading estimates for quantum walks on the integer lattice via power-law bounds on transfer matrices, J. Math. Pures Appl., 105 (2016), 293-341.doi: 10.1016/j.matpur.2015.11.002.


    J. Geronimo and R. Johnson, Rotation number associated with difference equations satisfied by polynomials orthogonal on the unit circle, J. Differential Equations, 132 (1996), 140-178.doi: 10.1006/jdeq.1996.0175.


    F. Gesztesy and M. Zinchenko, Weyl-Titchmarsh theory for CMV operators associated with orthogonal polynomials on the unit circle, J. Approx. Theory, 139 (2006), 172-213.doi: 10.1016/j.jat.2005.08.002.


    R. Johnson, Exponential dichotomy, rotation number, and linear differential operators with bounded coefficients, J. Diff. Eq., 61 (1986), 54-78.doi: 10.1016/0022-0396(86)90125-7.


    Y. Last and B. Simon, Eigenfunctions, transfer matrices, and absolutely continuous spectrum of one-dimensional Schrödinger operators, Invent. Math., 135 (1999), 329-367.doi: 10.1007/s002220050288.


    M. Lukic and D. Ong, Generalized Prüfer variables for perturbations of Jacobi and CMV matrices, J. Math. Anal. Appl., in press. DOI:10.1016/j.jmaa.2016.07.036. (arXiv:1409.7116).


    P. Munger and D. Ong, The Hölder continuity of spectral measures of an extended CMV matrix, J. Math. Phys., 55 (2014), 093507, 10 pp.doi: 10.1063/1.4895762.


    D. Ong, Purely singular continuous spectrum for CMV operators generated by subshifts, J. Stat. Phys., 155 (2014), 763-776.doi: 10.1007/s10955-014-0974-2.


    M. Reed and B. Simon, Methods of Modern Mathematical Physics, I: Functional Analysis, Academic Press, New York, 1972.


    R. Sacker and G. Sell, Existence of dichotomies and invariant splittings for linear differential systems I., J. Diff. Eq., 15 (1974), 429-458.doi: 10.1016/0022-0396(74)90067-9.


    R. Sacker and G. Sell, A spectral theory for linear differential systems, J. Diff. Eq., 27 (1978), 320-358.doi: 10.1016/0022-0396(78)90057-8.


    J. Selgrade, Isolated invariant sets for flows on vector bundles, Trans. Amer. Math. Soc., 203 (1975), 359-390.doi: 10.1090/S0002-9947-1975-0368080-X.


    B. Simon, Orthogonal Polynomials on the Unit Circle. Part 1. Classical Theory, American Mathematical Society Colloquium Publications 54, Part 1, American Mathematical Society, Providence, RI, 2005.


    J.-C. Yoccoz, Some questions and remarks about SL$(2,\mathbbR)$ cocycles, Modern Dynamical Systems and Applications, 447-458, Cambridge Univ. Press, Cambridge, 2004.


    Z. Zhang, Resolvent set of Schrödinger operators and uniform hyperbolicity, preprint, (arXiv:1305.4226).

  • 加载中

Article Metrics

HTML views(300) PDF downloads(210) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint